MAUDE Adverse Event Report: JELCO; CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM

JELCO; CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM
Model Number 328000
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/13/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
One smiths medical peripheral intravenous catheters (pivc)|jelco safety viavalve catheter was returned for analysis.A magnified examination of the sample showed that the needle presents damage in the area where the tip of the needle separated from the rest and tip damage that could have been created from a manufacturing process.Based on the evidence, the complaint was not confirmed, and the problem source of the reported event is unknown.
 
Event or Problem Description
Information was received indicating that upon insertion of a smiths medical peripheral intravenous catheters (pivc)|jelco safety viavalve catheter, the needle broke while still in the catheter.Subsequently, the entire device was removed from the patient.No patient consequences were reported.No adverse effects were reported.

Brand Name
JELCO
Common Device Name
CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM
MDR Report Key12469087
Report Number3012307300-2021-09349
Device Sequence Number4738857
Product Code FOZ
UDI-Device Identifier10351688081964
UDI-Public10351688081964
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K160235
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date09/05/2021
Device Model Number328000
Device Catalogue Number328000
Device Lot Number3879111
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/14/2020
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/07/2021
Initial Report FDA Received Date09/14/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/18/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1